Statins: Or how to wreck you life

by Dave Jelfs
(Gloucester UK)

I WAS a normal healthy 60+ male, naturally fit with bowel movements you could set your clock by, very rarely ill, never took pills or potions and was never seen at my doctor’s surgery.


I went for a small operation which was not performed because the anesthetise noticed I had ectopic heart beats and said I would need to see a cardiologist which I did. He found that I had high cholesterol and prescribed statins, aspirin and beta blockers to 'clean out my arteries'.

Shortly after starting the medication I thought WW3 had broken out in my tummy. I had gas in great quantities which smelled so bad that it woke my wife at night and she had to leave our bedroom until it cleared. I told my GP who gave me a different statin BUT the symptoms persisted, this went on for more than a year until it got so bad that I stopped taking the medication, by this time I was also getting severe stomach cramps which made it difficult for me to do anything without pain killers.

Shortly after stopping taking the medication chronic constipation set in, the stomach cramps continue and I now get back ache whenever the pressure gets too much. I have had a barium enema, been diagnosed as having diverticulitis and am booked in to my local hospital to have more internal pictures taken.

Reading the web and other doctors opinions I am one patient in about 1000 who has this bad reaction to statins (one doctor recently told my that my condition had been caused by statins but only one, everyone else ignores the question)
I have several problems with what has happened to me:

Firstly when I questioned my GP as to why the medication was suggested instead of diet control i was told 'your cholesterol is your cholesterol and diet will only make about 5% difference to it that is why we use statins'.

Secondly when I told my GP about the reaction I was having to the statins they were changed for a different one but it was never followed through, I was never asked the simple question, 'are the new pills any better'.

Thirdly I was never warned that statins might have any side effect at all, it seems that the pills are given but it is up to the patient to read the small print and act on it if they have a negative reaction.

Please do not think I am against doctors, the good work they do or medication BUT I do feel that doctors have a 'duty of care' to their patients, to warn them about possible side effects and to follow through when they get negative reports from patients.

I have now been taking pain killers and laxatives for 4 1/2 months had I never taken statins I have no reason to think that my life 'quality' and 'style' would have changed. obviously i cannot say with 100% certainty that it has all been caused by statins, all I can say is that my life changed dramatically after I started taking them.
This is my attempt to try to let other people know what 'might happen' I would not wish what I am enduring at the moment on anyone, hopefully soon I will return to normal health and it will all be forgotten.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Your Statins Story.

A Challenge For You!

People are making great improvements in their heart health.

How... are they doing it? By challenging themselves to change the way they eat. Really!

I have a challenge for you. It is my double dog dare.

Click here to learn about the 30_Day Challenge.

Enter Your E-mail Address
Enter Your First Name (optional)
Then

Don't worry — your e-mail address is totally secure.
I promise to use it only to send you Optimal Health News.